Rogaine customer service

Printable View

  • 02-15-2012 01:04 PM
    itssomuchfun
    Rogaine customer service
    I contacted Rogaine's customer service because after 3.5 months of use I was still shedding. Before treatment I had some pretty fair thinning at the crown and I seemed to be thinning more. After 3.5 months of the treatment I have diffuse thinning, top, crown, receding hairline, and sides, and it's very noticeable. They recommended I stop using Rogaine, but everywhere I read on the forums it says that a lot of guys thin pretty badly over the first few months and that it is 6 months in that the hair starts growing. Should I stop
  • 02-15-2012 02:33 PM
    Tracy C
    The people at Rogaine are well aware that too many people who use their product do not understand what shedding is all about. I bet they get completely bombarded with calls from people who are totally freaking out about shedding. They likely gave you the answer they gave you simply because they would rather those who do not understand the process not use their product.

    With that said, and knowing what I know now, I would recommend continuing to use the medicine for at least six months to a full year. If you choose to stop and stop abruptly, you may go through a very dramatic shed. So if you do choose to stop using the medicine, go off the medicine gradually over the next few months. Some would say over the next six months. To do that, stop using it twice a day every day and use it twice a day only every other day and once a day every other day. After a month or two, use it only once per day every day. After another month or two, use it once a day every other day for another month or two and then stop.

    For the benefit of others reading this, I am an advocate of ramping up and ramping down when it comes to using meds. What that means is to gradually work up to the full daily dose. Then if you decide to stop using a med, gradually work down off the med.
  • 02-15-2012 03:01 PM
    itssomuchfun
    Other opinions?
    Thanks Traci,

    It's funny because my doctor mentioned Rogaine to me but never mentioned shedding. I found out after the first month and looked up all the info myself. I just wasn't sure if diffuse shedding was considered normal or if it should only cause shedding on the top where standard MPB occurs. Of course it sucks, although I don't have much to lose by keeping on the treatment since I'm kind of at the point of no return now and I'm going to need to buzz it off because it is so ragged now. Just was trying to get some opinions of people who might have experience with it or might know a lot about what is common or unusual.
  • 02-15-2012 03:18 PM
    Tracy C
    There is no real "normal". The hair follicles that shed hairs are the hair follicles that have been damaged by DHT. How much a person sheds and how long a person sheds depends on how many damaged hair follicles a person has. When you know what is going on it makes sense. Some people shed a little for a short period of time. Some people shed a lot over a longer period of time. No one can predict which one a person will will be. One thing is relatively certain though, if you are shedding a lot, you have a lot of hair follicles that have been damaged by DHT. Therefore it can take longer for you to see appreciable benefit from using the medicine. If you can ride out the shedding you will probably be fine. If you quit because of shedding, no one can tell you what will happen to your hair.
  • 02-16-2012 04:53 PM
    itssomuchfun
    Update
    Well I went to a hair loss dermatologist and he seems to think all the androgen hair that I've lost lately is due to the 30 pounds I dropped over a 4 month period which can cause up to 6 months of shedding! I started shedding in late August so I should be winding that up. He says that I don't seem to be losing much telogen hair except at the crown and he sees some regrowth there now. He also said my scalp was a little pink and dry so he prescriped some lotion. Hopefully my hair doesn't get too much worse because I'd honestly rather buzz it off and accept it than have the semi-transparent look of wispy hair that I have in some places. All in all it's more waiting for me. I think that's what drive people with hair loss crazy, the wait and see of using medication, waiting to see if/when the shedding will stop, waiting while hair fills the sink each morning. Hair is such a tease!

    Tracy, do you use Rogaine? I didn't expect to receive a response from a woman.
  • 02-16-2012 06:14 PM
    Tracy C
    Quote:

    Originally Posted by itssomuchfun View Post
    Tracy, do you use Rogaine? I didn't expect to receive a response from a woman.

    It would surprise you to know how many women are dealing with hair loss. If you've been to Rogaine's web-site, you should have noticed that they do have a section for women. Yes I do use Rogaine and Nizoral A-D and the laser comb and I take an anti-androgen. The waiting is the worse part. Treating hair loss is a painfully slow process.
  • 02-17-2012 12:56 PM
    itssomuchfun
    If I offended you in any way I can assure I didn't mean to. I have seen a lot of information related to women's hair loss, it's just that I don't often see them on this forum or the others I have read. I certainly appreciated your advice though and I'm glad you commented.

    Time to play the waiting game now.
  • 02-17-2012 08:10 PM
    Tracy C
    No worries. I was not offended. :)

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Started using Hair fibers
Today 05:57 PM
Last Post By usernameleggings
Today 06:00 PM
PharmacyDirectGB Legit?
10-17-2018 12:21 PM
by RA94
Last Post By RA94
Today 04:57 PM
Best hairloss shampoo
11-26-2014 01:39 PM
Last Post By solidboy23
Today 03:20 PM
Am I Balding? An is it Severe
10-02-2018 08:32 PM
Last Post By pkipling
Today 02:20 PM
Reasons why I chose to move up to Dutasteride from Finasteride | Video
09-02-2018 05:49 AM
by Spex
Last Post By Spex
Today 07:38 AM